MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-030115-UDH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) # - exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported before the procedure, the physician wanted to use the ncircle tipless stone extractor but he found the basket wire was broken.Thus, he used a new ncircle tipless stone extractor to complete the ureteroscopy and laser stone fragmentation (ursl) procedure.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Investigation - evaluation: visual inspection and functional testing of the returned device was conducted during the investigation.A review of complaint history, the device history record, instructions for use, manufacturing instructions, quality control data, and specifications was also performed.One device was returned for investigation.The device was returned with the handle and basket formation in the closed positions.The collet knob is tight and secure.The male luer lock adapter (mlla) is finger tight.The polyethylene terephthalate tubing (pett) measures 3 cm in length.A visual examination noted kinks in the basket sheath located at 37 cm from the distal tip, again at 56.5 cm from the distal tip, and 78.7 cm from the distal tip.The basket formation was noted to have a broken wire 2 mm from the cannula.A functional test noted the handle does not actuate the basket formation.The handle was disassembled.The basket sheath and support sheath are still adhered.The basket formation can be manually actuated.The device history records were reviewed and found no non-conformances that would have contributed to the reported failure mode.A review of complaint history shows this complaint is the only one associated with lot number 8544303.The instructions for use (ifu) provides the following precautions: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Devices are inspected for damage and functionality prior to packaging.The returned device was reported to have a broken basket wire, with the wire broken near the basket cannula.A cause for the broken wire could not be determined.No damage to the distal end of the device was found that could have damaged the basket wire.It was also found that the basket did not function and the sheath was kinked in multiple locations along its length.The non-functional basket was not mentioned by the customer.No conclusion could be drawn based on the information provided and the evaluation findings.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7681287
Report Number1820334-2018-02049
Device Sequence Number18994064
Product Code FFL
UDI-Device Identifier00827002176270
UDI-Public(01)00827002176270(17)210129(10)8544303
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2021
Device Catalogue NumberNTSE-030115-UDH
Device Lot Number8544303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date07/27/2018
Patient Sequence Number1